MAUDE Adverse Event Report: C.R. BARD, INC. (BASD) -3006260740 PER-Q-CATH PLUS PICC 2F INTERMEDIATE TRAY (SINGLE-LUMEN) (30 CM); CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS

C.R. BARD, INC. (BASD) -3006260740 PER-Q-CATH PLUS PICC 2F INTERMEDIATE TRAY (SINGLE-LUMEN) (30 CM); CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Model Number N/A
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/10/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has not been returned to the manufacturer for evaluation.A lot history review (lhr) of refz3620 showed no other similar product complaint(s) from this lot number.
 
Event or Problem Description
It was reported at the moment of placing the catheter, everything seems to be fine, however, after a short time the perqcath catheter breaks off the distal fragment for no apparent reason, a gummy consistency is observed in the lumen when it is removed."additional information received on oct 24 2022: at what time during device use (ie insertion, infusion) did the rupture occur? a: being placed on the patient during drug infusion.Did any part of the catheter remain in the patient? regarding this question, was the complete catheter obtained? a: nothing was left inside the patient.If yes, was surgery required to remove the broken piece? a: no were all missing/broken parts recovered and accounted for? a: yes, it was broken into 2 pieces and the consistency of the device material became gummy.Long-term harm to the patient? a: none, just that a new device of a different brand requested by the treating physician had to be replaced.".
 
Additional Manufacturer Narrative
The following were reviewed as part of this investigation: patient severity, complaint and batch history, applicable previous investigation(s), applicable manufacturing records, photo analysis and applicable fmea documents.Based on a review of this information, the following was concluded: the complaint of a break in the catheter was confirmed but the cause is unknown.A photograph and video of a 2fr s/l per-q-cath catheter shaft were returned for evaluation of this complaint.A complete break was seen in the catheter shaft.However, the characteristics of the break could not be clearly observed, and the proximal segment of the catheter was not visible in the photograph or video.In the video, the catheter was longitudinally pulled, revealing that the material stretched easier and farther than typical which was consistent with the report that the catheter consistency had changed.The change in catheter consistency and catheter break were likely due to tensile weakness from plastic deformation of the material due to tensile (pulling) forces.However, this could not be confirmed as the sole root cause without the receipt of the physical sample.Other potential contributing factors could include damage from catheter stabilization, damage from stylet removal, or over-pressurization of the catheter.H3 other text : evaluation findings are in section h.11.
 
Event or Problem Description
It was reported at the moment of placing the catheter, everything seems to be fine, however, after a short time the perqcath catheter breaks off the distal fragment for no apparent reason, a gummy consistency is observed in the lumen when it is removed."additional information received on oct 24 2022: ¿ at what time during device use (ie insertion, infusion) did the rupture occur? a: being placed on the patient during drug infusion.¿ did any part of the catheter remain in the patient? regarding this question, was the complete catheter obtained? a: nothing was left inside the patient.¿ if yes, was surgery required to remove the broken piece? a: no ¿ were all missing/broken parts recovered and accounted for? a: yes, it was broken into 2 pieces and the consistency of the device material became gummy.¿ any long-term harm to the patient? a: none, just that a new device of a different brand requested by the treating physician had to be replaced.".

Brand Name
PER-Q-CATH PLUS PICC 2F INTERMEDIATE TRAY (SINGLE-LUMEN) (30 CM)
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Manufacturer (Section D)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
Manufacturer (Section G)
BARD REYNOSA S.A. DE C.V. -9617592
blvd. montebello #1
parque industrial colonial
reynosa, tamaulipas 88780
MX   88780
Manufacturer Contact
becky garcia
605 north 5600 west
salt lake city 84116
8015950700
MDR Report Key15713858
Report Number3006260740-2022-04261
Device Sequence Number12417027
Product Code LJS
UDI-Device Identifier00801741035203
UDI-Public(01)00801741035203
Combination Product (Y/N)N
Initial Reporter CountryMX
PMA/510(K) Number
K954104
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Distributor
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/30/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2023
Device Model NumberN/A
Device Catalogue Number4132000
Device Lot NumberREFZ3620
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/12/2022
Supplement Date Received by Manufacturer11/29/2022
Initial Report FDA Received Date11/02/2022
Supplement Report FDA Received Date11/30/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/01/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown